Alert archive / Ohio / Small Craft Advisories in 2015

Small Craft Advisory 59, NWS Cleveland, OH

December 20, 2015

NWS Cleveland, OH issued this small craft advisory at Dec 20, 2015, 4:38 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2015, 4:38 AM EST (09:38 UTC)
Expired
Dec 20, 2015, 8:10 AM EST
In force
4 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WHUS71 KCLE 200938
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
438 AM EST SUN DEC 20 2015

LEZ145>149-201500-
/O.NEW.KCLE.SC.Y.0059.151220T0938Z-151220T1500Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
438 AM EST SUN DEC 20 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING.

* WINDS...SOUTHWEST WINDS 10 TO 20 KNOTS WILL BECOME SOUTHERLY.

* WAVES...3 TO 5 FEET EARLY THEN SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT.

&&

$$
1 follow-up statement
152 
WHUS71 KCLE 201310
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
810 AM EST SUN DEC 20 2015


LEZ145>149-201415-
/O.CAN.KCLE.SC.Y.0059.000000T0000Z-151220T1500Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
810 AM EST SUN DEC 20 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 4:07 AM EST, 31 minutes earlier.

Area forecast discussion, Dec 20, 4:07 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
407 AM EST SUN DEC 20 2015

.SYNOPSIS...
HIGH PRESSURE OVER THE OHIO VALLEY WILL MOVE OFF THE MID ATLANTIC
COAST TODAY AND THE FLOW WILL COME AROUND FROM THE SOUTH. THIS
WILL BRING WARMER AIR BACK TO THE AREA. A WEAK COLD FRONT WILL
CROSS THE AREA MONDAY NIGHT. THE FRONT WILL COME BACK NORTH AS A
WARM FRONT TUESDAY NIGHT. UNSEASONABLY WARM WEATHER WILL CONTINUE
THROUGH MID WEEK WITH ONLY A SLIGHT COOL DOWN LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STILL HAVE TO SHAKE SOME LAKE EFFECT CLOUDS BETWEEN ASHTABULA AND
NORTHWEST PA EARLY THIS MORNING. THE MODELS SOUNDINGS SHOW THE
INVERSION LOWERING ENOUGH AND THE WIND BACKING ENOUGH THAT WE
SHOULD MIX OUT THE CLOUDS AROUND MID MORNING. ELSEWHERE...PATCHES
OF HIGH CLOUDS RACING ACROSS THE MIDWEST WILL EVENTUALLY THICKEN
UP FROM WEST TO EAST ESPECIALLY THIS AFTERNOON SO THE SUNSHINE
WILL DIM AND FADE.

TEMPERATURES WILL RECOVER...PERHAPS NOT AS FAST AS SOME OF THE
GUIDANCE INDICATES BASED ON UPSTREAM TEMPS. THIS WILL ESPECIALLY
BE THE CASE WHERE THERE IS SNOW ON THE GROUND. HIGHS FROM THE MID
40S TO THE UPPER 30S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
NOT MUCH OF A GULF CONNECTION AHEAD OF THE APPROACHING FRONT BUT
THE COMBINATION OF THE INCREASING LOW LEVEL JET...UPWARD MOTION...
AND THE MOISTURE ADVECTION WILL SPREAD ACROSS NORTHWEST OHIO BEFORE
DAYBREAK. THE MODELS HAVE BEEN CONSISTENT THE LAST COUPLE OF DAYS
WITH SHOWERS DEVELOPING ACROSS NORTHWEST OHIO BEFORE DAYBREAK. CANNOT
RULE OUT A SHOWER ACROSS NORTHEAST OH AND NORTHWEST PA BUT IT MAY
TAKE UNTIL AFTER DAYBREAK. THE JET STREAK ALOFT AND SHORT WAVE
ARE PROGGED TO MOVE NORTHEAST ACROSS THE MIDWEST AND CENTRAL GREAT
LAKES ON MONDAY. SHOWERS WOULD SEEM ALMOST A CERTAINTY ACROSS
NORTHWEST OHIO AND THERE WILL PROBABLY BE ENOUGH MOMENTUM WITH THE
WEAKENING FRONT TO GET AT LEAST A FEW SHOWERS ACROSS NORTHEAST OH
AND NORTHWEST PA.

A SECOND SHORT WAVE AND NICE JET ALOFT IS PROGGED TO RIDE NORTH
ACROSS THE OHIO VALLEY AND APPALACHIANS MONDAY NIGHT INTO TUESDAY.
NOT SURE HOW FAR NORTH AND WEST THE SHOWERS WILL EXPAND...PROBABLY
AT LEAST ALONG THE WEAK FRONT WHICH MAY STILL BE OVER EXTREME
EASTERN OHIO AND NORTHWEST PA. WILL KEEP A CHANCE OF SHOWERS...
MAINLY OVER THE SOUTHEAST COUNTIES FROM CANTON TO YOUNGSTOWN.

THE FRONT WILL COME BACK NORTH AS A WARM FRONT BY WEDNESDAY.
TEMPERATURES SHOULD RISE STEADILY TUESDAY NIGHT INTO WEDNESDAY TO
60 OR ABOVE AS WE HEAD TOWARD AN EL NINO CHRISTMAS.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
NEARLY ZONAL FLOW WILL START OUT THE EXTENDED PERIOD BUT THIS
WILL BE SHORT LIVED AS AN UPPER LEVEL TROUGH WILL DIVE INTO THE
WESTERN PORTIONS OF THE COUNTRY BY FRIDAY. THIS TROUGH WILL MOVE
EAST TO THE CENTRAL PORTIONS OF THE COUNTRY AND DEVELOP A RATHER
DEEP UPPER LEVEL LOW PRESSURE SYSTEM BY SUNDAY MORNING AND THEN
MOVE NORTHEAST INTO QUEBEC BY MONDAY.

OVERALL...SURFACE HIGH PRESSURE WILL PUSH EAST ACROSS THE AREA BY
FRIDAY AND THEN OFF TO THE EAST OVER THE WEEKEND. A RAPIDLY
DEEPENING OKLAHOMA PANDHANDLE HOOK LOW PRESSURE SYSTEM WILL MOVE
NORTHEAST TOWARD THE FORECAST AREA BY SUNDAY AFTERNOON. THIS LOW
WILL FORCE A WARM FRONT TO LIFT NORTHEAST ACROSS THE AREA SATURDAY
NIGHT AND BRING WARM AIR ADVECTION BACK TO THE FORECAST AREA BY
SUNDAY. MOISTURE APPEARS THAT IT WILL BE LIMITED BEHIND THE WARM
FRONT AS DRY SLOT LIFTS NORTH INTO THE AREA. A STRONG COLD FRONT
WILL SWEEP EAST ACROSS THE FORECAST AREA SOME TIME SUNDAY AFTERNOON.
MOISTURE WILL DEEPEN JUST AHEAD OF THE COLD FRONTAL PASSAGE.

THE WARM AND COLD FRONTS WILL BRING WITH THEM ANOTHER ROUND OF RAIN
SHOWERS TO THE FORECAST AREA. NO THREAT FOR SNOW IS EXPECTED DURING
THIS PERIOD.  UNFORTUNATELY...WITH POLAR JET REMAINING NORTH OF THE
AREA AND AIR MASS IN PLACE...TEMPERATURES ARE EXPECTED TO BE MILD
THROUGH THE CHRISTMAS HOLIDAY AND WE WILL BE HARD PRESSED TO SEE ANY
SNOW FLAKES AS THE MILD TREND CONTINUES.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
THE CLEARING LINE HASN'T CHANGED LOCATION VERY MUCH SINCE 00Z.
STILL THINK IT WILL BE AFTER DAYBREAK BEFORE THE LOWER CLOUDS
SCATTER OUT AT KERI. SOME CIRRUS ALREADY SPREADING OVER THE AREA.
THIS WILL BE THE TREND FOR THE REMAINDER OF THE PERIOD. EXPECTING
HIGH LEVELS CIGS MUCH OF THE PERIOD. WINDS HAVE COME DOWN BUT WILL
BECOME SOUTHERLY AND GUSTY ON SUNDAY. SOME GUSTS APPROACHING 30
KNOTS ARE POSSIBLE.

OUTLOOK...NON VFR POSSIBLE ON MONDAY THROUGH TUESDAY MORNING. NON
VFR AGAIN WEDNESDAY.

&&

.MARINE...
WINDS WILL CONTINUE TO DIMINISH THROUGH THE MORNING HOURS ON THE
LAKE. HOWEVER...LIGHT WINDS ARE EXPECTED TO BE SHORT LIVED THIS
MORNING AS FLOW BECOMES MORE SOUTHERLY ON THE LAKE AND INCREASE IN
SPEED OUT OF THE SOUTH TO SOUTHWEST. WILL LIKELY NEED TO HAVE SMALL
CRAFT ADVISORIES UP TONIGHT THROUGH AT LEAST TUESDAY MORNING. WINDS
DIMINISH TUESDAY AFTERNOON AND NIGHT BUT PICK UP AGAIN BY WEDNESDAY
MORNING OUT OF THE SOUTH AHEAD OF THE NEXT STORM SYSTEM. ONCE
AGAIN...SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED INTO THURSDAY
AND POSSIBLY EVEN GALE WARNINGS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     LEZ145>149.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...LOMBARDY
AVIATION...KUBINA
MARINE...LOMBARDY
Hazardous weather outlook, Dec 19, 3:56 PM EST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
356 PM EST SAT DEC 19 2015

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-202100-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
356 PM EST SAT DEC 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:42 PM ESTSmall Craft AdvisoryCLE30 hr

Nearby

Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.